AGICEDOL®

Composition: Each hard capsule contains:
Paracetamol. . . . . . . . . . . . . . . . . . . . . . 500 mg
Presentation:
Cardboard box with 10 blisters of 10 hard capsules.
HD plastic bottle containing 100, 200 hard capsules.
Indications:
Paracetamol has analgesic and antipyretic actions.
For the relief of pain: Headache, toothache, sore throat, musculoskeletal pain, arthritis pain. Relief of fever.

Additional information

Dosage and administration

When used for self-medication of pain, it should not be used for longer than 10 days by adults or 5 days by children unless prescribed by a doctor. This medicine should also not be used for self-medication of high fever (temperature higher than 39.50C), fever lasting longer than 3 days, or recurring fever, unless prescribed by a doctor.
The usual recommended doses are as follows:
Adults: 1 to 2 tablets, 3 – 4 times daily (maximum: 8 tablets in 24 hours). The interval between doses should be at least 4 hours.
Children:
Children from 12 to 16 years of age: 1 tablet/once.
Children from 16 to 18 years of age: 1 – 2 tablets/once.
Children under the age of 12: Other appropriate dosage form should be administered.
The dose may be repeated every 4-6 hours as needed, but do not exceed 4 doses in 24 hours.

Contraindications

Hypersensitivity to paracetamol.

Warnings and precautions for use

Doctors should inform patients about the signs of serious skin reactions such as Stevens- Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN) (also known as Lyell's syndrome), and acute generalized exanthematous pustulosis (AGEP).
Paracetamol is relatively nontoxic at therapeutic dose. Sometimes, there are skin reactions including pruritus and urticaria; other hypersensitivity reactions including laryngeal edema, angioedema, and anaphylactoid reactions may rarely occur. Thrombocytopenia, leucopenia and pancytopenia have been associated with the use of p-aminophenol derivatives, especially with prolonged administration of large doses. Neutropenia and thrombocytopenic purpura have occurred with paracetamol. Rarely, agranulocytosis is reported in patients using paracetamol.
Paracetamol must be used with caution in patients with pre-existing anemia, since cyanosis may not be apparent, despite the dangerously elevated levels of methemoglobin in the blood.
Excessive alcohol consumption can increase paracetamol hepatotoxicity; alcohol should be avoided or limited.
Paracetamol should be used cautiously in patients who have suffered from anemia many times or have heart, lung, kidney disease or severe liver failure.
Paracetamol should be used with caution in patients with G6PD deficiency.

Recommendation for pregnancy and breastfeeding

Pregnancy:
The safety of paracetamol during pregnancy has not been established with regard to possible undesirable effects on fetal development. Therefore, paracetamol should only be used in pregnant women if it is really necessary.
Epidemiological studies show that at the recommended dose, paracetamol has no influence on pregnant women, but they must adhere to doctor’s advice.
Breast-feeding:
No adverse effects were seen in breastfed infants. Paracetamol is excreted in breast milk but in very small amounts which do not affect breastfed infants, current data show that paracetamol use is not contraindicated in breastfeeding women.

Effects on ability to drive and use machines

There is no information about the effects of paracetamol on ability to drive or use machine.

Interactions, incompatibilities of medicine

Agicedol should not be used concurrently with any other paracetamol-containing products.
Long-term use of high doses of paracetamol may mildly enhance the anticoagulant effect of coumarin and indandione derivatives.
The possibility of severe hypothermia should be considered in patients receiving concomitantly phenothiazine and antipyretic therapy.
Chronic and excessive consumption of alcohol may increase risk of paracetamol-induced hepatotoxicity.
Anticonvulsants (including phenytoin, barbiturate, carbamazepine), which induce hepatic microsomal enzyme may increase paracetamol-induced hepatotoxicity due to the increase of drug metabolism to produce liver toxic metabolites.
In addition, concurrent use of isoniazid with paracetamol may also lead to an increased risk of hepatotoxicity, but the exact mechanism of this interaction has not yet been determined.
Cholestyramine: Reduces absorption rate of paracetamol. Therefore, do not take cholestyramine within one hour after taking parcetamol if you need maximum pain relief.
Metoclopramide and domperidone: Increases the absorption rate of paracetamol. However, concurrent administration of these drugs and paracetamol is not recommended to avoid.
Chloramphenicol: Plasma chloramphenicol concentrations increase with concomitant use of paracetamol.

Undesirable effects (ADRs)

Serious skin reactions such as Stevens-Johnson syndrome (SJS), Lyell's syndrome, toxic epidermal necrolysis (TEN), syndrome of acute generalized exanthematous pustulosis (AGEP) may rarely occur, but potentially fatal. If you experience rash or other skin manifestation, stop taking the medicine and visit your doctor.
Skin rash and other allergic reactions have occasionally occurred. Erythema or urticaria are commonly seen. Sometimes, severe side effects occur which may be accompanied by fever and mucosal lesion. If fever, bullae around the natural cavities are observed, Stevens-Johnson syndrome should be considered, stop taking paracetamol immediately. Overdose of paracetamol can lead to severe liver damage and sometimes acute renal tubular necrosis. Patients hypersensitive to salicylate are rarely hypersensitive to paracetamol and related medicines. In isolated cases, paracetamol reduces neutropenia, thrombocytopenia and pancytopenia.
Uncommon: 1/1000 < ADR < 1/100
Skin: Rash.
Gastrointestinal tract: Vomiting, nausea.
Hematologic: Blood dyscrasia (neutropenia, thrombocytopenia and pancytopenia), anemia.
Kidney: Kidney disease, renal toxicity after long-term use.
Rare: ADR < 1/1000
Other: Hypersensitivity reactions.
Inform your doctor if any of the side effects occur when using the medicine.

Overdose and management

Overdose:
When paracetamol is overdosed, a metabolite called N-Acetyl-p-benzoquinone imine (NAPQI), is produced which is toxic to the liver. Paracetamol poisoning may be due to a single toxic dose, or by repeated large doses of paracetamol (e.g, 7.5 – 10 g daily, for 1-2 days), or long-term use. Dose- dependent hepatic necrosis is the most severe acute toxicity due to overdosage and can be fatal. Acute kidney failure also occurs in some people.
Symptoms:
Nausea, vomiting, and abdominal pain usually occur within 2 to 3 hours after ingestion of toxic dose. Methemoglobinemia causes cyanosis of the skin, mucous membranes, and nails. In case of severe poisoning, it may initially stimulate the central nervous system, causing agitation, and delirium. Then, CNS depression may occur with symptoms of stupor, hypothermia; weariness; rapid, shallow breathing; rapid, weak, irregular pulse; low blood pressure; hyposphyxia. Vascular collapse results from the relative hypoxia and from a central depressant action, this effect occurs only at very large doses. Shock can occur if there is extensive vasodilation. Convulsions associated with suffocation leading to death may occur. Coma usually precedes death, which may occur suddenly or may be delayed for several days.
Treatment: Early diagnosis is very important for the treatment of paracetamol overdose. When heavily poisoned, active supportive treatment is important. Gastric lavage is applied in all cases, preferably within 4 hours after ingestion.
Principal detoxification therapy is to use sulfhydryl compounds, which perhaps have its action partially due to supplementing glutathione reserve in the liver. N-acetylcysteine is effective when taken orally or intravenously. Antidote should be used as soon as possible if less than 36 hours after taking paracetamol. If N-acetylcysteine is not available, methionine can be used. Activated charcoal and/or saline laxative can also be used, they may reduce the absorption of paracetamol.

Pharmacodynamic properties

Paracetamol (acetaminophen), an active metabolite of phenacetin, is an effective analgesic – antipyretic agent that can replace aspirin; however, unlike aspirin, paracetamol is ineffective in treating inflammation.
Paracetamol reduces body temperature in people with fever, but rarely lowers normal body temperature. It acts on the hypothalamus to produce antipyresis, heat dissipation increases due to vasodilation and increased peripheral blood flow.
At therapeutic doses, the drug has little effect on the cardiovascular and respiratory system, does not alter acid-base balance, does not cause irritation, ulcers or gastric bleeding that usually occur on salicylate treatment. The effect of paracetamol on cyclooxygenase activity is not fully understood. Paracetamol has no effect on platelet aggregation or bleeding time.

Pharmacokinetic properties

Absorption:
Paracetamol is readily and almost completely absorbed from the gastrointestinal tract. Peak plasma levels occur within 30 to 60 minutes after oral administration.
Distribution:
Paracetamol is distributed quickly and evenly in most tissues of the body. About 25% of paracetamol in the blood is bound to plasma proteins.
Metabolism:
Paracetamol is N – hydroxylated by cytochrome P450 enzyme to form N – acetyl – benzoquinone imine, an intermediate agent with high reactivity. This substance reacts with sulfhydryl groups in glutathione and deactivated. However, if taking high doses of paracetamol, this metabolite is formed in sufficient quantities to deplete the glutathione of the liver; in that situation, N-acetyl-benzoquinone imine which is not inactivated by conjugation with glutathione may cause hepatotoxicity, possibly leading to inflammation and hepatocellular necrosis.
Elimination:
The plasma half-life of paracetamol is 1.25 – 3 hours. It is mostly excreted in the urine (90% – 100% of the therapeutic dose on the first day), mainly in conjugates with glucuronic acid.

Storage conditions, shelf-life, quality specification of the medicine

Storage conditions: Protect from humidity and light, below 30 degrees C.
Shelf – life: 36 months from the manufacture date.
Quality specification: In house specification.